Alert archive / Illinois / Tornado Warnings in 2011
Tornado Warning 10, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 15, 2011, 6:00 PM CDT for Sangamon County, Illinois. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 6:00 PM CDT (23:00 UTC)
- Expired
- Apr 15, 2011, 6:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Sangamon County, IL
The radar
The Lincoln radar (KILX), 59 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 6:06 PM CDT | HAIL 1 | Chatham, IL | |
| Apr 15, 6:12 PM CDT | HAIL 1.75 | Springfield, IL | EAST SIDE OF LAKE SPRINGFIELD |
| Apr 15, 6:22 PM CDT | HAIL 1.75 | Springfield, IL | AT ABRAHAM LINCOLN SPRINGFIELD CAPITAL AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:47 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066
WFUS53 KILX 152300
TORILX
ILC167-152345-
/O.NEW.KILX.TO.W.0010.110415T2300Z-110415T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
600 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL SANGAMON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 645 PM CDT.
* AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR PAWNEE...OR 11 MILES NORTHEAST OF VIRDEN...
AND MOVING NORTH AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHATHAM...ROCHESTER...GLENARM...BERRY...CURRAN...
SOUTHERN VIEW...JEROME AND LELAND GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3979 8980 3981 8943 3964 8949 3964 8954
3955 8953 3952 8954 3952 8967
TIME...MOT...LOC 2301Z 181DEG 30KT 3960 8957
$$
BARNES2 follow-up statements
647
WWUS53 KILX 152320
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
620 PM CDT FRI APR 15 2011
ILC167-152345-
/O.CON.KILX.TO.W.0010.000000T0000Z-110415T2345Z/
SANGAMON IL-
620 PM CDT FRI APR 15 2011
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL SANGAMON COUNTY
UNTIL 645 PM CDT...
AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR CHATHAM...OR 8 MILES SOUTH OF SPRINGFIELD...
MOVING NORTH AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...ROCHESTER...BERRY...CURRAN...SOUTHERN VIEW...JEROME
AND LELAND GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3963 8957 3963 8961 3962 8972 3979 8980
3981 8943 3964 8949 3964 8954
TIME...MOT...LOC 2320Z 181DEG 30KT 3971 8961
$$
BARNES679
WWUS53 KILX 152338
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
638 PM CDT FRI APR 15 2011
ILC167-152349-
/O.EXP.KILX.TO.W.0010.000000T0000Z-110415T2345Z/
SANGAMON IL-
638 PM CDT FRI APR 15 2011
...THE TORNADO WARNING FOR CENTRAL SANGAMON COUNTY WILL EXPIRE AT 645
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3963 8957 3963 8961 3962 8972 3979 8980
3981 8943 3964 8949 3964 8954
TIME...MOT...LOC 2339Z 181DEG 30KT 3987 8961
$$
BARNESWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 15, 2:05 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 15, 2:05 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 205 PM CDT FRI APR 15 2011 .DISCUSSION... ISSUED 205 PM CDT FRI APR 15 2011 SHORT TERM...TONIGHT THROUGH MONDAY... MAIN LOW IS NEARLY VERTICALLY STACKED OVER THE KANSAS CITY AREA. MAIN ACTIVITY BOUNDARY OF CONSEQUENCE FOR CENTRAL IL ARCS EASTWARD FROM THE LOW TO JUST WEST OF QUINCY...THEN SOUTHWARD INTO SOUTHERN MO. CONVECTION IS DEVELOPING ALONG/AHEAD OF THIS BOUNDARY...AND EXPECT SEVERAL LINES OR CLUSTERS TO AFFECT THE AREA THROUGH THE EVENING HOURS. INSTABILITY IS INCREASING OVER WESTERN IL AS FILTERED SUNSHINE UNDER THE COLD POOL ALOFT ADDS TO MLCAPE VALUES. LOW LEVEL HELICITY AND EFFECTIVE BULK SHEAR IS ALSO QUITE FAVORABLE FOR ROTATING STORMS THIS EVENING. MOST OF THE STORMS SHOULD MOVE OUT OF THE AREA BY 06Z AS THE SURFACE/UPPER LOW MOVES TO NORTHEAST MO AND THE SURFACE BOUNDARY ROTATES NORTHWARD INTO NORTHERN IL. THERE WILL STILL BE SOME WRAP-AROUND SHOWERS LATE TONIGHT THROUGH AT LEAST EARLY SATURDAY AFTERNOON...SO WILL CONTINUE WITH HIGH POPS TONIGHT AND HAVE SCATTERED WORDING FOR SATURDAY. THE WEATHER SHOULD THEN BE DRY UNTIL AT LEAST SUNDAY AFTERNOON WHEN ANOTHER LOW DEVELOPS OUT WEST AND A WARM FRONT DEVELOPS OVER IL. WILL BEGIN SOME SLIGHT CHANCE POPS ALONG AND NORTH OF THE FRONT LATE SUNDAY...THEN INCREASE TO CHANCE POPS SUNDAY NIGHT AND MONDAY. LONG TERM...TUESDAY THROUGH FRIDAY... LONGER RANGE MODELS SUGGEST THAT THE BAROCLINIC ZONE WILL REMAIN OVER THE GENERAL AREA THROUGH WEDNESDAY. RAIN CHANCES WILL GO UP INTO THE LIKELY CATEGORY MONDAY NIGHT THROUGH TUESDAY NIGHT AS THE FRONT HOLDS OVER IL AND LOW PRESSURE STRENGTHENS AND MOVES EAST/NORTHEAST ALONG THE FRONT THROUGH NORTHERN IL AND OVER NORTHERN LAKE MI BY 12Z WEDNESDAY. THIS LOW SHOULD BE STRONG ENOUGH TO PUSH THE FRONT SOUTHWARD...SO AFTER SOME CHANCE POPS FOR LINGERING SHOWERS ON WEDNESDAY...RAIN CHANCES DECREASE BELOW MENTIONABLE VALUES. 04 && .AVIATION... ISSUED 1252 PM CDT FRI APR 15 2011 BAND OF SHOWERS WILL LIFT NORTH OF THE I-74 TERMINALS WITHIN THE NEXT HOUR...LEAVING ALL TAF SITES OVERCAST BUT DRY FOR THE TIME BEING. CEILINGS WILL BE QUITE VARIABLE THIS AFTERNOON...BUT BASED ON CURRENT OBS AND FORECAST SOUNDING DATA...SHOULD GENERALLY RANGE FROM 1500 TO 2500FT. CONVECTION IS ALREADY BEGINNING TO DEVELOP IN ADVANCE OF A COLD FRONT ACROSS MISSOURI...AND THIS IS EXPECTED TO MOVE EASTWARD INTO CENTRAL ILLINOIS LATER THIS AFTERNOON INTO THE EVENING. RADAR TIMING TOOLS SUGGEST STORMS ARRIVING AT KSPI BETWEEN 23Z AND 02Z...THEN FURTHER NORTHEAST TO KCMI BETWEEN 02Z AND 05Z. ONCE STORMS CLEAR THE AREA LATER THIS EVENING...LINGERING SHOWERS AND LOW CEILINGS AOB 1000FT WILL PREVAIL FOR THE REMAINDER OF THE NIGHT. WINDS WILL INITIALLY BE QUITE STRONG FROM THE E/SE THIS AFTERNOON...WITH OCCASIONAL GUSTS OVER 30KT. AS LOW PRESSURE OVER NORTHERN MISSOURI GETS CLOSER TO THE AREA...THE GRADIENT WILL RELAX SOMEWHAT THIS EVENING...RESULTING IN WINDS DROPPING INTO THE 10 TO 15KT RANGE. GUSTY 15 TO 25KT WESTERLY WINDS WILL RETURN BY SATURDAY MORNING IN THE WAKE OF THE DEPARTING SYSTEM. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 15, 3:51 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 351 PM CDT FRI APR 15 2011 ILZ027>031-161100- KNOX-MARSHALL-PEORIA-STARK-WOODFORD- 351 PM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING IN ADVANCE OF AN AREA OF LOW PRESSURE TRACKING ACROSS NORTHERN MISSOURI. SOME OF THE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK...BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND 10 PM. ILZ036>038-040>057-061>063-066>068-071>073-161100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN- MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON- SCHUYLER-SCOTT-SHELBY-TAZEWELL-VERMILION- 351 PM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING IN ADVANCE OF AN AREA OF LOW PRESSURE TRACKING ACROSS NORTHERN MISSOURI. SOME OF THE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS. A FEW TORNADOES WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK...BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND MIDNIGHT. BARNES
In the hours before
Local storm report, Apr 15, 4:41 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
441 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 3 N HUNTSVILLE 40.23N 90.87W
04/15/2011 M0.75 INCH SCHUYLER IL TRAINED SPOTTER
&&
EJLLocal storm report, Apr 15, 4:51 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
451 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 3 S PETERSBURG 39.97N 89.85W
04/15/2011 E0.50 INCH MENARD IL LAW ENFORCEMENT
&&
EJLSpecial weather statement, Apr 15, 4:51 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 451 PM CDT FRI APR 15 2011 ILZ050-051-152230- MORGAN-SANGAMON- 451 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORGAN AND WESTERN SANGAMON COUNTIES UNTIL 530 PM CDT... AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF WAVERLY...OR 10 MILES WEST OF VIRDEN...MOVING NORTH AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAVERLY... FRANKLIN... LOAMI... NEW BERLIN... ALEXANDER... JACKSONVILLE... OTHER LOCATIONS AFFECTED INCLUDE...LOWDER...SINCLAIR AND PRENTICE. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3989 8970 3952 8976 3952 9021 3984 9033 TIME...MOT...LOC 2151Z 160DEG 25KT 3954 8996 BARNES
Local storm report, Apr 15, 5:07 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
507 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TORNADO S ATTERBERRY 40.07N 89.92W
04/15/2011 MENARD IL EMERGENCY MNGR
&&
EJLLocal storm report, Apr 15, 5:09 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
509 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TORNADO 1 S ATTERBERRY 40.05N 89.92W
04/15/2011 MENARD IL EMERGENCY MNGR
&&
EJLLocal storm report, Apr 15, 5:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
548 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FUNNEL CLOUD 4 S SPRINGFIELD 39.72N 89.64W
04/15/2011 SANGAMON IL MESONET
I-55 AND TORONTO ROAD
0545 PM HAIL 4 S SPRINGFIELD 39.72N 89.64W
04/15/2011 M1.75 INCH SANGAMON IL MESONET
I-55 AND TORONTO ROAD
&&
EJLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:36 AM CDT | Wind Advisory | ILX | Champaign, DeWitt, Fulton, Knox, Logan, McLean and 8 more | 4 hr |
| Apr 15, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard | 48 min |
| Apr 15, 4:51 PM CDT | Special Weather Statement | ILX | Morgan | 39 min |
| Apr 15, 4:59 PM CDT | Tornado Warning | ILX | Sangamon | 46 min |
| Apr 15, 5:06 PM CDT | Tornado Warning | ILX | Mason, Menard | 39 min |
| Apr 15, 5:17 PM CDT | Tornado Warning | ILX | Sangamon | 43 min |
| Apr 15, 5:28 PM CDT | Tornado Warning | ILX | Morgan, Sangamon | 47 min |
| Apr 15, 5:40 PM CDT | Tornado Warning | ILX | Fulton, Mason, Tazewell | 50 min |
| Apr 15, 5:42 PM CDT | Tornado Warning | ILX | Logan, Menard, Sangamon | 48 min |
| Apr 15, 5:52 PM CDT | Tornado Warning | ILX | Mason, Menard | 17 min |
| Apr 15, 6:23 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Tazewell | 52 min |
| Apr 15, 6:27 PM CDT | Tornado Warning | ILX | Logan, Mason, Menard, Sangamon | 48 min |
| Apr 15, 6:28 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Shelby | 62 min |
| Apr 15, 6:38 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 37 min |
| Apr 15, 6:50 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Moultrie, Shelby | 55 min |
Nearby
Tornado Warnings in Illinois, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.